Alert archive / Maine / Gale Warnings in 2017
Gale Warning 33, NWS Caribou, ME
NWS Caribou, ME issued this gale warning at Nov 28, 2017, 6:06 AM EST. It took effect at Nov 28, 2017, 7:00 PM EST. It was in force for 26 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2017, 6:06 AM EST (11:06 UTC)
- In effect from
- Nov 28, 2017, 7:00 PM EST
- Expired
- Nov 29, 2017, 8:55 PM EST
- In force
- 26 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
831 WHUS71 KCAR 281106 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 606 AM EST TUE NOV 28 2017 ANZ050-051-281915- /O.UPG.KCAR.GL.A.0018.171129T0000Z-171129T1600Z/ /O.NEW.KCAR.GL.W.0033.171129T0000Z-171129T1600Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 606 AM EST TUE NOV 28 2017 ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...SOUTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ052-281915- /O.NEW.KCAR.SC.Y.0084.171128T2100Z-171129T1600Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 606 AM EST TUE NOV 28 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 AM EST WEDNESDAY. * WINDS AND SEAS...SOUTHWEST WINDS 20 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
8 follow-up statements
634 WHUS71 KCAR 281107 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 607 AM EST TUE NOV 28 2017 ANZ050-051-282000- /O.CON.KCAR.GL.W.0033.171129T0000Z-171129T1600Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 607 AM EST TUE NOV 28 2017 ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST WEDNESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ052-282000- /O.CON.KCAR.SC.Y.0084.171128T2100Z-171129T1600Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 607 AM EST TUE NOV 28 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 AM EST WEDNESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 20 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
242 WHUS71 KCAR 281505 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1005 AM EST TUE NOV 28 2017 ANZ050-051-290000- /O.CON.KCAR.GL.W.0033.171129T0000Z-171129T1600Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 1005 AM EST TUE NOV 28 2017 ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST WEDNESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ052-290000- /O.CON.KCAR.SC.Y.0084.171128T2100Z-171129T1600Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 1005 AM EST TUE NOV 28 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 AM EST WEDNESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 20 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ NORCROSS
148 WHUS71 KCAR 282126 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 426 PM EST TUE NOV 28 2017 ANZ050-051-290900- /O.CON.KCAR.GL.W.0033.171129T0000Z-171129T1600Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 426 PM EST TUE NOV 28 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST WEDNESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ052-290900- /O.CON.KCAR.SC.Y.0084.000000T0000Z-171129T1600Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 426 PM EST TUE NOV 28 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST WEDNESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ NORCROSS
594 WHUS71 KCAR 282337 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 637 PM EST TUE NOV 28 2017 ANZ050-051-290745- /O.CON.KCAR.GL.W.0033.171129T0000Z-171129T1600Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 637 PM EST TUE NOV 28 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST WEDNESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ052-290745- /O.CON.KCAR.SC.Y.0084.000000T0000Z-171129T1600Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 637 PM EST TUE NOV 28 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST WEDNESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ CB
550 WHUS71 KCAR 290216 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 916 PM EST TUE NOV 28 2017 ANZ050-051-291030- /O.CON.KCAR.GL.W.0033.000000T0000Z-171129T1600Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 916 PM EST TUE NOV 28 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST WEDNESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ052-291030- /O.CON.KCAR.SC.Y.0084.000000T0000Z-171129T1600Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 916 PM EST TUE NOV 28 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST WEDNESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 20 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
188 WHUS71 KCAR 290801 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 301 AM EST WED NOV 29 2017 ANZ050-051-291615- /O.EXT.KCAR.GL.W.0033.000000T0000Z-171130T0200Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 301 AM EST WED NOV 29 2017 ...GALE WARNING NOW IN EFFECT UNTIL 9 PM EST THIS EVENING... * WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ052-291615- /O.EXT.KCAR.SC.Y.0084.000000T0000Z-171130T0200Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 301 AM EST WED NOV 29 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM EST THIS EVENING... * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
101 WHUS71 KCAR 291958 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 258 PM EST WED NOV 29 2017 ANZ050-051-300200- /O.CON.KCAR.GL.W.0033.000000T0000Z-171130T0200Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 258 PM EST WED NOV 29 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 40 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ052-300200- /O.CON.KCAR.SC.Y.0084.000000T0000Z-171130T0200Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 258 PM EST WED NOV 29 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 35 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
763 WHUS71 KCAR 300155 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 855 PM EST WED NOV 29 2017 ANZ050-051-300900- /O.CAN.KCAR.GL.W.0033.000000T0000Z-171130T0200Z/ /O.NEW.KCAR.SC.Y.0085.171130T0155Z-171130T0900Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 855 PM EST WED NOV 29 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST THURSDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 4 AM EST THURSDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ052-300300- /O.CAN.KCAR.SC.Y.0084.000000T0000Z-171130T0200Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 855 PM EST WED NOV 29 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ NORCROSS
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Nov 28, 5:05 AM EST, 1 hour 1 minute earlier.
Area forecast discussion, Nov 28, 5:05 AM EST, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Caribou ME
505 AM EST Tue Nov 28 2017
.SYNOPSIS...
High pressure will crest over the area early this morning. A
warm front will lift across the region today then a cold front
will approach tonight and cross the area early Wednesday
morning.
&&
.NEAR TERM /THROUGH TUESDAY NIGHT/...
Today will begin clear, calm and cold with high pressure
cresting over the area. The return flow behind the high combined
with low pressure well to our northwest will lift a warm front
across the region today. This will bring an increasing southerly
flow and a mostly cloudy sky during the midday and afternoon.
Temperatures will rise into the 20s north and 30s Downeast and
only drop a couple degrees tonight as the southerly flow
continues. A cold front will approach late tonight and push into
the region during the predawn hours on Wednesday. Boundary
layer temperatures are expected to be warm enough for rain.
However, some surfaces may still be near or just below freezing
so some patchy freezing rain is possible very late tonight
across central and northern areas. A bit of sleet or snow may
mix in across the far north.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
A cold front is slated to come across the region by late morning
or early afternoon. Some mixed precip in the morning across the
n and w is expected to become all rain as warmer air moves into
the region. There could be some light icing in spots across the
north early Wednesday morning especially since road temps will
be cold from the past few cold nights. South of Houlton and
Millinocket, precip will be rain as temps warm well into the
30s and 40s. Further n, temps look as though they will now max
out in the mid to upper 30s before the cooldown. The first batch
of precip will move east by late morning. Another round of
activity between 12-2pm as the upper trof swings across the
region. The suite of guidance including the NAM, GFS and
Canadian GEM support some snow shower activity across the
northern 1/2 of the CWA w/the potential for a snow squall or
two. The latest Snow Squall Parameter tool hints at this to take
place. Model soundings show steep lapse rates(7+ c/km) from
3-6km and decent moisture through 700mbs. There is shear at
0-6km of 30 kts, so gusty winds up to 30+ mph possible in the
heavier snow showers/squalls leading to low vsbys. Decision was
to boost pops and include some light snow accumulation. This
will most likely lead to some icy conditions in some locations.
This activity will come to an end by the evening as the trof
moves east.
Clearing Wednesday night and winds dropping off later on will
lead to a cold night. Overnight temps will drop back into the
low/mid teens across the north and west while central and
downeast see upper teens to low 20s. High pres will build across
the region on Thursday providing sunshine and seasonal temps.
&&
.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
High pres expected to slide east Thursday night w/a return flow
from the sse setting up. This in turn will begin to bring some
warmer air back into the region. Clouds will be on the increase
as a frontal system apchs from the west. Precip is expected to
arrive later at night or during the early morning hrs on Friday.
The precip looks like it will be in the from of snow across the
northern 1/2 of the CWA as 925mb temps are expected to be below
0C. Further s, temps will be warm enough for precip to be in the
from of rain. The GFS and ECWMF support this setup. A 30+ kt
jet from 925-850mbs is shown by the guidance to be over the
region aiding in the forcing for a snow to continue into
Friday. If this trend continues, there could be some
accumulating snow on Friday. Confidence is low attm for exact
snowfall amount as timing and snow ratio will play a key role in
amounts. At least 1-2 inches of snow possible for northern
areas. The frontal system is expected to push off to the east by
Friday evening w/low pres developing well east of the region and
not playing significant role in the forecast attm. This latest
scenario is supported by the GFS and Canadian Global w/the ECMWF
aligning more toward the GFS and Canadian but still trying to
show something later. The ECMWF shows an inverted trof setting
up across the region later Saturday night and hanging on into
Sunday w/some precip, mostly in the form of snow. The GFS hints
at this potential but is at least 12-18 hrs later w/this system.
Since confidence is low on this event, decided on a blend and
going to 20-30%. The daycrew can assess things w/the later
guidance. Temps for this term are forecast to be near seasonal
norms.
&&
.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
NEAR TERM: VFR conditions are expected today into this evening.
Conditions may drop to MVFR late tonight over the north as the
cold front pushes into the area. Some freezing rain is possible
across central and northern sites late tonight.
SHORT TERM: MVFR w/a period of IFR expected Wednesday morning
especially across the northern terminals. KBGR and KBHB look
like they will improve to VFR by mid morning as winds turn to
the sw ahead of the front. The cold front is expected to slide
across the region by the afternoon. There is potential for snow
showers and perhaps a few squalls w/gusty winds(30kt) and low
vbsy. This will mainly be across the northern terminals.
Improvement to VFR for all sites Wednesday night into Thursday.
Another round of MVFR/IFR expected Thursday night into Friday as
a frontal system apchs from the west. Rain is expected for KBGR
and KBHB while the northern terminals could see some
accumulating snow. Gradual improvement possible by Friday night
into Saturday. The caveat to this is the potential for a frontal
boundary to set up across the region which cloud lead a round
of snow as far south as KBGR and KBHB. Some MVFR and perhaps
IFR possible into Saturday. Attm, confidence is low on this
scenario.
&&
.MARINE...
NEAR TERM: Winds are expected to drop below SCA across the
north this morning. Winds are then expected to increase to SCA
and possibly gale over the offshore waters tonight into
Wednesday morning. A gale watch is up for the offshore waters
for tonight into Wednesday morning.
SHORT TERM: Gales expected Wednesday morning and then conditions
to drop back to SCA levels into the early evening w/winds
dropping down to 25 kts. Seas will gradually subside to 5-6 ft
by Wednesday evening. Improvement expected for Thursday as high
pres moves over the waters w/winds and seas dropping below SCA
thresholds. This could be short lived as winds could increase to
20-25 kts later Thursday night into Friday as a frontal
boundary apchs from the w. Seas are expected to build to 5-6 ft
by Friday.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Gale Watch from Tuesday evening through Wednesday morning for
ANZ050-051.
&&
Near Term...Bloomer
Short Term...Hewitt
Long Term...Hewitt
Aviation...Bloomer/Hewitt
Marine...Bloomer/HewittHazardous weather outlook, Nov 28, 3:34 AM EST, 2 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 334 AM EST Tue Nov 28 2017 MEZ001>006-010-290845- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis- 334 AM EST Tue Nov 28 2017 This Hazardous Weather Outlook is for East Central Maine...Far Northern Maine...North Central Maine...Northern Maine and West Central Maine. .DAY ONE...Today and Tonight. A bit of sleet and freezing rain late tonight may result in some icy road surfaces by early Wednesday morning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ011-015>017-029>032-290845- Central Penobscot-Southern Penobscot-Interior Hancock- Central Washington-Coastal Hancock-Coastal Washington- Southern Piscataquis-Northern Washington- 334 AM EST Tue Nov 28 2017 This Hazardous Weather Outlook is for Coastal DownEast Maine...East Central Maine...Eastern Maine...Interior DownEast Maine and North Central Maine. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050-051-290845- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 334 AM EST Tue Nov 28 2017 ...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY MORNING... This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Gale Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ052-290845- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 334 AM EST Tue Nov 28 2017 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 3:36 AM EST | Gale Watch | CAR | 3 hr | |
| Nov 28, 6:06 AM EST | Small Craft Advisory | CAR | 39 hr | |
| Nov 28, 4:07 PM EST | Winter Weather Advisory | CAR | Aroostook, Piscataquis, Somerset | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.